MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012537-40
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Device Dislodged or Dislocated (2923); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that resistance was met with the mildly calcified anatomy resulting in the reported difficult to advance.Additionally, the distal shaft was likely bent in the mildly calcified and steep aortic bifurcated anatomy preventing the shaft lumens from moving freely, thus resulting in resistance with the thumbwheel and the difficulty deploying the stent.Resistance with the steep aortic bifurcated anatomy resulted in the reported difficult to remove.Interaction with the sheath resulted in the reported difficult to remove and ultimately resulted in the reported stent dislodgement/reported foreign body in patient.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a percutaneous peripheral intervention was performed on the right common iliac artery, mildly calcified lesion.An absolute pro vascular stent delivery system (sds) advanced with difficulty due to the steep aortic bifurcation.Once at the right common iliac, deployment was attempted, however, the thumbwheel was difficult to turn and then stopped turning.The stent had only partially deployed.Standard troubleshooting was performed, retracting the sheath, however the issue remained.During sds removal, the device was difficult to remove due to the steep bifurcation and difficult to retract the stent into the non-abbott sheath.During removal attempt, the non-abbott outer sheath had separated, requiring snare for removal, and the partially deployed stent had dislodged.The partially deployed stent deployed fully at an unintended area, in the left common iliac artery.It was decided to leave the fully deployed stent at this location.A non-abbott stent was successfully implanted in the right common iliac artery.There was no adverse patient sequela, and there was no clinically significant delay reported.No additional information was provided.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14213190
Report Number2024168-2022-04506
Device Sequence Number4309980
Product Code NIP
UDI-Device Identifier08717648176227
UDI-Public08717648176227
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number1012537-40
Device Catalogue Number1012537-40
Device Lot Number9041061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2022
Initial Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexMale
Patient Weight74 KG